MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE PIN ADAPTOR HUDSON COUPLING - CONICAL ASSEMBLY; KNEE INSTRUMENT PIN ADAPTOR

MEDACTA INTERNATIONAL SA GMK-SPHERE PIN ADAPTOR HUDSON COUPLING - CONICAL ASSEMBLY; KNEE INSTRUMENT PIN ADAPTOR
Model Number 02.07.10.4742
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 30 september 2021: lot 1953865: (b)(4) items manufactured and released on 11-sept- 2019.No anomalies found related to the problem.To date, no other similar events have been reported.
 
Event or Problem Description
The pin did not rotate correctly while coupled with the pin adopter.Pin metal debris was observed while inserting it in the tibial cutting guide.The surgeon completed the surgery setting the cut block by visual.30 minutes delay.Total surgery time was 130 minutes.
 
Additional Manufacturer Narrative
Visual inspection completed by r&d project manager on (b)(6) 2021 during the visual inspection, the pin adapter was checked in standard condition of use.Several motorized pins have been inserted and used to fix metal cutting blocks.The first check was to compare the device with other units from finished goods inventory, with no significant difference detected regarding pin insertion and pin stability.In order to fully evaluate the device, we mesured the triangular connection, which detected a slight offset from the standard specifications, but as the device has been used multiple times we cannot determine to what extent this has been influenced by wear over the useful life of the device.We then proceeded with the visual and functional analysis of the coaxial features during rotation between the pin and the pin adapter; a slight difference was detected when comparing the returned device and units retrieved from finished goods inventory, but no conclusion could be made regarding this.Ultimately, we were able to proceed with the fixation of several cutting blocks to standard sawbones.Although we could not repeat the reported issue, it is possible that the specific combination of pin and pin adapter may have resulted in a omproper rotation of the pin which then led to excessive friction during pin insertion into the cutting guide fixation holes.The pin was then sized due to a cold welding phemomenon.
 
Additional Manufacturer Narrative
Device returned on 12-november-2021, device evaluation is ongoing.

Brand Name
GMK-SPHERE PIN ADAPTOR HUDSON COUPLING - CONICAL ASSEMBLY
Common Device Name
KNEE INSTRUMENT PIN ADAPTOR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12638399
Report Number3005180920-2021-00809
Device Sequence Number16484667
Product Code LXH
UDI-Device Identifier07630040790857
UDI-Public07630040790857
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.10.4742
Device Catalogue Number02.07.10.4742
Device Lot Number1953865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer09/17/2021
09/17/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date12/10/2021
12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian